Alert archive / Texas / Freeze Warnings in 2012
Freeze Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Nov 12, 2012, 7:11 AM CST for 11 counties in Texas. It took effect at Nov 13, 2012, 2:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2012, 7:11 AM CST (13:11 UTC)
- In effect from
- Nov 13, 2012, 2:00 AM CST
- Expired
- Nov 13, 2012, 9:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bastrop County, TX, Blanco County, TX, Burnet County, TX, Gillespie County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Lee County, TX, Llano County, TX, Travis County, TX, Williamson County, TX
The radar
The Austin/San Antonio radar (KEWX), 70 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 1.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3884 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -137 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
551 WWUS74 KEWX 121311 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 711 AM CST MON NOV 12 2012 ...FREEZE WARNING IN EFFECT FOR TONIGHT ACROSS PORTIONS OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY... .A COOL AND VERY DRY AIR MASS WILL SETTLE OVER SOUTH CENTRAL TEXAS TODAY AND TONIGHT. MOSTLY CLEAR SKIES AND LIGHT WINDS ARE EXPECTED ACROSS SOUTH CENTRAL TEXAS THIS EVENING...ALLOWING TEMPERATURES TO FALL RAPIDLY LATE TONIGHT. THE FIRST FREEZE OF THE FALL SEASON IS EXPECTED TO OCCUR OVER AREAS ALONG AND NORTH OF A LINE FROM MOUNTAIN HOME TO KENDALIA TO BASTROP TO GIDDINGS. THE FREEZING TEMPERATURES ARE EXPECTED TO BE MAINLY IN THE 30 TO 32 DEGREE RANGE FOR JUST A FEW HOURS AND MAINLY OVER LOW LYING AREAS. TXZ171>173-186-188>194-122200- /O.NEW.KEWX.FZ.W.0001.121113T0800Z-121113T1500Z/ LLANO-BURNET-WILLIAMSON-KERR-GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS- BASTROP-LEE- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN... KERRVILLE...FREDERICKSBURG...BOERNE...BLANCO...SAN MARCOS... AUSTIN...BASTROP...GIDDINGS 711 AM CST MON NOV 12 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST TUESDAY. * TEMPERATURE...EARLY MORNING LOWS OF 29 TO 32 DEGREES. * IMPACTS...A LIGHT FREEZE MAY DAMAGE OR KILL TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
941 WWUS74 KEWX 122153 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 353 PM CST MON NOV 12 2012 ...FREEZE WARNING IN EFFECT FOR TONIGHT ACROSS PORTIONS OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY... .COOL AND DRY WILL SETTLE OVER SOUTH CENTRAL TEXAS TONIGHT. MOSTLY CLEAR SKIES AND LIGHT WINDS ARE EXPECTED TO PROMOTE RAPIDLY FALLING TEMPERATURES. THE FIRST FREEZE OF THE FALL SEASON IS EXPECTED FOR LOCATIONS ALONG AND NORTH OF A LINE FROM MOUNTAIN HOME TO KENDALIA TO BASTROP TO GIDDINGS. THE FREEZING TEMPERATURES ARE EXPECTED TO BE MAINLY IN THE 28 TO 32 DEGREE RANGE AND LAST FROM TWO TO SIX HOURS. TXZ171>173-186-188>194-131500- /O.CON.KEWX.FZ.W.0001.121113T0800Z-121113T1500Z/ LLANO-BURNET-WILLIAMSON-KERR-GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS- BASTROP-LEE- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN... KERRVILLE...FREDERICKSBURG...BOERNE...BLANCO...SAN MARCOS... AUSTIN...BASTROP...GIDDINGS 353 PM CST MON NOV 12 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST TUESDAY... * TEMPERATURE...EARLY MORNING LOWS OF 28 TO 32 DEGREES. * IMPACTS...A LIGHT FREEZE MAY DAMAGE OR KILL TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. COVER SENSITIVE PLANTS TO PREVENT OR LIMIT DAMAGE. && $$
727 WWUS74 KEWX 130929 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 329 AM CST TUE NOV 13 2012 ...FREEZE WARNING REMAINS IN EFFECT FOR THROUGH 9 AM ACROSS PORTIONS OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY... .COOL AND DRY AIR POOLED OVER SOUTH CENTRAL TEXAS OVERNIGHT WILL RESULT IN THE FIRST FREEZE OF THE FALL SEASON. THE POTENTIAL FOR THIS FREEZE IS HIGHEST OVER AREAS ALONG AND NORTH OF A LINE FROM MOUNTAIN HOME TO KENDALIA TO BASTROP TO GIDDINGS. EARLY MORNING TEMPERATURES ARE EXPECTED TO BE MAINLY IN THE 28 TO 32 DEGREE RANGE AND LAST FROM TWO TO SIX HOURS. TXZ171>173-186-188>194-131500- /O.CON.KEWX.FZ.W.0001.000000T0000Z-121113T1500Z/ LLANO-BURNET-WILLIAMSON-KERR-GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS- BASTROP-LEE- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN... KERRVILLE...FREDERICKSBURG...BOERNE...BLANCO...SAN MARCOS... AUSTIN...BASTROP...GIDDINGS 329 AM CST TUE NOV 13 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TEMPERATURE...EARLY MORNING LOWS OF 28 TO 32 DEGREES. * IMPACTS...A LIGHT FREEZE MAY DAMAGE OR KILL TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. COVER SENSITIVE PLANTS TO PREVENT OR LIMIT DAMAGE. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Nov 12, 6:03 AM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Nov 12, 6:03 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 603 AM CST MON NOV 12 2012 .AVIATION... /12Z TAFS/ MOISTURE TRAPPED WITHIN INVERSION LAYER FROM GENERALLY 6-9 THSD FT AGL WILL MIX OUT THIS AFTERNOON WITH DRY WESTERLIES ALOFT BEFORE REESTABLISHING CIGS AOA 6 THSD FT AGL LATE TONIGHT INTO TUESDAY MORNING. I-35 CORRIDOR TERMINAL WINDS NORTH 10 TO 15 KTS THIS MORNING WITH OCCASIONAL GUSTS TO 25 KTS GRADUALLY LOWERING TO NORTHEAST AROUND 10 KTS THIS AFTERNOON AND NORTHEAST TO EAST 5 TO 10 KTS TONIGHT INTO TUESDAY MORNING. KDRT TERMINAL WINDS NORTHWEST AROUND 10 KT TODAY BECOMING SOUTHEAST TO EAST 5 TO 10 KTS TONIGHT INTO TUESDAY MORNING. && .PREV DISCUSSION... /ISSUED 407 AM CST MON NOV 12 2012/ DISCUSSION... COOL AND BREEZY CONDITIONS ARE EXPECTED TODAY...BUT THE MAIN FORECAST CONCERN OF THE DAY IS THE LAYER OF CLOUDS RIDING OVER THE INVERSION LAYER...WHICH WILL IMPACT THE TEMPERATURE FORECAST OVER THE NEXT 24 HOURS. SATELLITE LOW CLOUD PRODUCT SHOWS PLENTY OF BREAKS...AND MODELS SHOW A PERIOD OF 18-24 HOURS WHERE THE SKIES ARE CLOUD FREE. WILL STICK WITH THE PREVIOUS FORECASTS FOR A HEALTHY DIURNAL RANGE FOR THE NEXT COUPLE DAYS...BUT WILL NEED TO WATCH FOR CHANGING SKY CONDITION TRENDS THAT CAN BE TRICKY IN A PROGRESSIVE ZONAL PATTERN WITH TAP TO PACIFIC MOISTURE ALOFT. THE MAIN REASON FOR THE EXPRESSION OF UNCERTAINTY IS THAT FIRST FREEZE OF THE COOL SEASON IS EXPECTED FOR COUNTIES IN THE HILL COUNTRY AND NEAR THE AUSTIN METRO AREA. A FREEZE WARNING IS PLANNED FOR ISSUANCE LATER THIS MORNING...VALID FOR THE EARLY MORNING HOURS TUESDAY. SOME UNCERTAINTIES REMAIN ON HOW FAR SOUTH THE FREEZING TEMPERATURES WILL REACH...MAINLY DUE TO A SHALLOW LAYER OF MID LEVEL CLOUDS THAT IS EXPECTED TO INHIBIT OVERNIGHT COOLING...BUT LIGHT WINDS AND VERY DRY SURFACE DEW POINTS SHOULD ENABLE A FREEZE FOR AT LEAST THE NORTHERN HILL COUNTRY WHERE THE MID CLOUD LAYER WILL HAVE THE LEAST INFLUENCE. WILL WAIT FOR DAYBREAK HOURS TO SEE WHAT BECOMES OF A SLIGHTLY THICKER CLOUD REGION NOTED OVER NRN MEXICO AND THE RIO GRANDE PLAINS BEFORE MAKING THE FINAL DECISION ON THE AREA CONSIDERED FOR THE FREEZE WARNING. A LARGE SWELL OF HIGH CLOUDS FROM AN UNSTABLE REGION OVER THE EASTERN PACIFIC CENTERED AROUND 20 DEG N...130 DEG W...COULD WIND UP ENHANCING CLOUDS TONIGHT THROUGH EARLY TUESDAY NIGHT. SHALLOW MID-LEVEL LIFTING IN THE APPROACHING MOIST LAYER COULD RESULT IN A FEW SPRINKLES TUESDAY INTO TUESDAY NIGHT...BUT WILL KEEP THIS OUT OF THE FORECAST FOR NOW. AFTERWARD...SKY CONDITION AND THUS TEMPS APPEAR TO BE SLIGHTLY MORE PREDICTABLE FOR WEDNESDAY MORNING THROUGH FRIDAY WITH A DRIER NW FLOW TREND DEVELOPING. TODAY/S FORECAST HAS SHIFTED TOWARD A DRIER PICTURE FOR SATURDAY AS MODELS ARE SHIFTING BACK THE NEXT RETURN FLOW AND INSTABILITY PATTERN FOR SUNDAY INTO TUESDAY. WITH THE MOSTLY FLAT PATTERN ALOFT...THE WARMING TREND FROM WEDNESDAY THROUGH THE WEEKEND SHOULD REMAIN SLOW AND BE REINFORCED BY SURFACE RIDGING THE HOLDS OVER EAST TX. ONCE THE LOW LEVEL MOISTURE RETURNS SUNDAY AND BEYOND...THE RAIN CHANCES ARE KEPT AS A SLIGHT CHANCE...AND THE NEXT UPSTREAM STORM SYSTEM IS EXPECTED TO LURE BETTER RAIN CHANCES OVER N TX NEXT TUE/WED. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 66 38 61 42 66 / 0 0 - - 0 AUSTIN BERGSTROM INTL AIRPORT 66 32 63 33 66 / 0 0 - - - NEW BRAUNFELS MUNI AIRPORT 68 35 63 38 66 / 0 0 - - - BURNET MUNI AIRPORT 62 34 59 36 64 / 0 0 - - 0 DEL RIO INTL AIRPORT 72 44 64 44 66 / 0 - - - 0 GEORGETOWN MUNI AIRPORT 63 34 60 36 64 / 0 0 - - 0 HONDO MUNI AIRPORT 70 39 63 40 67 / 0 - - - 0 SAN MARCOS MUNI AIRPORT 67 34 63 38 66 / 0 0 - - - LA GRANGE - FAYETTE REGIONAL 67 35 64 38 66 / 0 0 - 10 - SAN ANTONIO INTL AIRPORT 67 40 62 42 66 / 0 0 - - 0 STINSON MUNI AIRPORT 69 39 62 42 66 / 0 0 - - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...02 SYNOPTIC/GRIDS...18
Hazardous weather outlook, Nov 12, 5:07 AM CST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 507 AM CST MON NOV 12 2012 TXZ171>173-183>194-202>209-217>225-228-131115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 507 AM CST MON NOV 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A COLD RIDGE SETTLING OVER THE REGION TONIGHT COULD PRODUCE THE FIRST FREEZE OF THE SEASON OVER PORTIONS OF THE TEXAS HILL COUNTRY AND I-35 CORRIDOR AREAS LATE TONIGHT AND EARLY TUESDAY MORNING. A FREEZE WARNING MAY BE ISSUED FOR THESE AREAS LATER TODAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SOME LOCALIZED AREAS OF THE HILL COUNTRY MAY EXPERIENCE FREEZING CONDITIONS WEDNESDAY MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.